Gastroduodenal artery‐duodenal fistula: A complication of continuous floxuridine (FUDR) infusion into the gastroduodenal artery

K. H. Kernstine, S. R. Kryjeski, L. J. Hall, R. E. Larson, H. L. Saylor, I. E. Fortuny

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

This case report describes a patient who for 31 months has received regional intrahepatic chemotherapy from a continuous infusion pump and who developed a gastroduodenal artery‐duodenal fistula, a previously unreported complication of regional infusion therapy. The patient presented with signs and symptoms of upper gastrointestinal bleeding. The clinical evaluation and management are described. An angiogram was performed through the auxillary septum to identify the source of bleeding. The possible etiologic factors in this case are discussed. We believe that this complication will continue to be rare, but health care providers should be aware of its presentation and its preferred method of evaluation and management.

Original languageEnglish (US)
Pages (from-to)59-62
Number of pages4
JournalJournal of Surgical Oncology
Volume45
Issue number1
DOIs
StatePublished - Sep 1990

    Fingerprint

Keywords

  • gastrointestinal bleeding
  • infusion pump
  • intraarterial chemotherapy
  • intrahepatic chemotherapy
  • ulcer

ASJC Scopus subject areas

  • Surgery
  • Oncology

Cite this